Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Will switching from sustiva to Viramune build up resistance?
Jan 1, 2002

Hi. I am taking a combination of Epivir, Zerit and Sustiva. I have had good results with this treatment and have only been on medications for HIV for 6 months. My question is this, at my last appt I told my doctor that I was having problems with depression and anxiety. He thought that maybe this was caused by the Sustiva. He suggested switching from the sustiva to Viramnune. I am worried that if I go off the Sustiva, that I will build up a resistance to it and not be able to go back to it if the Viramune or other meds do not work as well for me. Should I worry about this or is it unlikely? Thanks so much for your time.

Response from Dr. Little

As long as your viral load has remained undetectable since you have been on Sustiva (and remains so currently) - there is very little risk of switching to viramune. This is not an uncommon strategy for patients who are doing well on sustiva, but are having problems with depression - which can clearly be worsened by the sustiva.


Previous
OK Guy
Next
Drug Resistance

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement